Share Facebook


08-18-2017, 06:15 PM   #1
DanceMom
Senior Member
Tremors

A was diagnosed with a suspected UTI Wednesday evening. Urinalysis was "suspicious" and obviously the culture takes days. She was started on Bactrim. Thursday morning she started having tremors which are constant and range from mild to severe, even while asleep. Benadryl and Solu-Cortef had no effect on tremors. Electrolytes and other labs were normal, just low WBC and slightly elevated liver enzymes (her normal). All doctors and pharmacist say it isn't the Bactrim (her 5th round this year). Any ideas what could be causing this?
__________________
A is 12

Diagnoses: Immune Dysfunction, Hypogammaglobulinemia, Asthma, Allergies

Treatment: Hizentra, Flovent, Zyrtec, Cellcept
08-18-2017, 06:24 PM   #2
Maya142
Forum Monitor
 
Maya142's Avatar
I have no idea, just wanted to send hugs.

Just throwing a (very obvious) idea out there - does she have fever? Could it be going up and down and causing tremors?

Is Cellcept associated with tremors? That is relatively new, right?
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
08-18-2017, 06:34 PM   #3
DanceMom
Senior Member
No fever. No muscle pain either.

Cellcept can cause low magnesium which can cause tremors. Her magnesium is fine.
08-18-2017, 09:36 PM   #4
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Has she seen neurology?
Had an eeg or brain imaging ?
__________________
DS - -Crohn's -Stelara -mtx-IVIG
08-18-2017, 09:48 PM   #5
DanceMom
Senior Member
Has she seen neurology?
Had an eeg or brain imaging ?
No. Oddly enough no one seemed very concerned. She saw her Immunologist at her infusion today (only because she's participating in a research study) and she suggested we see the PCP. That will be Monday at the earliest.
08-18-2017, 10:08 PM   #6
Catherine
Moderator
 
Catherine's Avatar
 
Join Date: Jan 2012
Location: Melbourne, Victoria, Australia

My Support Groups:
Is a kidney infection?
__________________
Catherine
Mother of Sarah dx aged 16, Jan 2012
DX - CD 1/12, asthma
Small bowel to small bowel fistula

Meds: ), azathioprine 200mg, Mesalazine 1.2g x 2, seretide 250 x 2 (asthma), ventolin (as needed)

Currently no supplements.

Has previously taken Multi B, Caltrate, B12 & Iron

Prednisolone (from 30 mg 01/02/2012 to 17/06/2012, 30mg 24/10/12-28/12/12, 50mg 24/1/13-27/4/13)
08-19-2017, 04:12 AM   #7
DanceMom
Senior Member
Is a kidney infection?
I don't think so. I am going to request her medical records and make an appointment with a Pediatric Urologist. This makes 5 UTIs this year.
08-19-2017, 08:22 AM   #8
Catherine
Moderator
 
Catherine's Avatar
 
Join Date: Jan 2012
Location: Melbourne, Victoria, Australia

My Support Groups:
I wonder whether they are actually clearing the infection.
08-19-2017, 10:41 AM   #9
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
Grace sees a urologist specialist.
They're best at helping with this.

When you say "tremors" is it her whole body or mainly her arms?
Is her tremors more like a shaking (lilke when we get to cold)?

I have tremors occasionally. They came on after giving birth.
__________________
I'm mom to............... Little Farm Girl 8 yr old
Ibd (microscopic)
(12/28/12),
dx Juvenile Arthritis
(12/13/13)
dx Erthema Nodosum
(8/13/14)
Bladder and Bowel Dysfunction
(10/14/13)
Ehlers-Danlos Syndrome dx (1/26/17)
Remicade started on (9/8/14)Every 4 wks
Azathroprine started on 10/9/15
EN/EEN- since (1/12/13)
Past Meds- LDN, Humira, Pred, MTX, Sulfasalazine
08-19-2017, 11:25 AM   #10
DanceMom
Senior Member
We culture urine after finishing antibiotics and it is clean. We started checking the last few times because we also wondered if it was a lingering infection.

Her whole body shakes, except maybe her head. Reminds me of a Parkinson's like tremor. She does have a slight flesh colored rash on her neck and stomach so I'm leaning towards Bactrim reaction. Very scary to me but doctor wasn't alarmed.
08-19-2017, 11:37 AM   #11
Maya142
Forum Monitor
 
Maya142's Avatar
Is there an on-call doctor you can call and tell about the rash? The rash + tremors might make them want to stop Bactrim.

With biologics there are nerve side effects (demylinating disorders) - they're very rare, but can happen. Does IVIG also have associated nerve issues?

Poor A. Sending hugs!!
08-19-2017, 12:06 PM   #12
DanceMom
Senior Member
We did stop the Bactrim. We're giving Benadryl and increased fluids. I will look into IVIG side effects. It's weird that it would start 4 weeks after an infusion though.
08-23-2017, 08:07 AM   #13
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
How is she now?
08-23-2017, 09:24 PM   #14
DanceMom
Senior Member
How is she now?
Still has tremors but only in her legs. It's an improvement. She has a small skin abscess and her UTI seems to be back. Trying to fight both with OTC meds and she has a Urology appointment for next month. Thanks for checking on her!
08-23-2017, 09:30 PM   #15
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
That's good to hear but not about the uti.

One thing I would have done before the first urologist appointment would have been to do a Void Diary. It's an outline on how much urine output and symptoms.

I feel we waisted time trying this.
If they would have just told us while we waited for the first appointment, the doc could have seen it right away.


Just an idea.
08-23-2017, 10:35 PM   #16
kimmidwife
Forum Monitor
 
kimmidwife's Avatar
Dancemom,
Glad they have stopped. It really,sounds like the Bactrim was causing it. Maybe a rare side effect?
__________________

Crohn's Dx'ed Sept 08
Allerg Imuran Sept 08
Fail Remicade Jan 09
Methotrex Oct 09-Aug 11
Pentasa stopped - nosebleeds
EENOct 31 - Nov 28th. Too hard!
Retried Remicade Dec 11
Stopped due 2 Anaphylactic Reaction
LDN Jan 2012-June 2014 Got My daughter back!
New secondary diagnosis: Gastroporesis Dec 2013
Lost remission June 2014
Started Entyvio April 2015. Decreased to every 4 weeks October 2015. Praying for remission.
Reply

Thread Tools


All times are GMT -5. The time now is 03:53 PM.
Copyright 2006-2017 Crohnsforum.com